Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 282, NWS Lincoln, IL

August 26, 2000Cass County, Menard County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2000, 8:38 PM CDT for Cass County, Menard County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 26, 2000, 8:38 PM CDT (01:38 UTC)
Expired
Aug 26, 2000, 9:30 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cass County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 8:51 PM CDTHail 1.25Petersburg, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3339 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 270140
SVRSPI
ILC017-129-270230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
838 PM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENARD COUNTY IN CENTRAL ILLINOIS
  CASS COUNTY IN CENTRAL ILLINOIS

* UNTIL 930 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES NORTHWEST OF PETERSBURG...MOVING
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWMANSVILLE
  OAKFORD
  PETERSBURG
  TALLULA

LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM.
MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE
HOMES IF YOU ARE IN THE WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4014 8988 4012 8998 4008 9011 3991 9003
          3993 8971

KETCHAM
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:50 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Aug 26, 1:50 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT SAT AUG 26 2000

MAIN CONCERN THIS FCST PERIOD WILL BE PCPN CHCS INTO TNGT AND
POSSIBILITY OF SVR WX.

TWO MORNING TSRA COMPLEXES COMPLICATING MATTERS FOR THIS AFTERNOON
AND EVENING. WIDESPREAD WAA PCPN DEVELOPED ACROSS CENT IL EARLY THIS
MORNING AND STILL PERSISTING INTO E CENT IL ATTM. ANOTHER MCS MOVED OUT
OF NE IA INTO NRN IL AND HAS PLACED AN OUTFLOW BOUNDARY AS FAR SOUTH
AS A BRL TO BMI LINE AT 18Z AS VISIBLE ON SAT PIX. THIS OUTFLOW
BOUNDARY SHOULD BE PRIMARY CONCERN AS WE PROGRESS THROUGH THE
AFTERNOON.

WAA PCPN STILL GOING IN SE LIMITING INSOLATION THIS AFTERNOON.
ALTHOUGH...SOME CLEARING IS NOSING IN BEHIND WAA CONVECTION INTO
CENT IL ATTM. IN RESPONSE...LI'S RUNNING MINUS 6 TO 8 FROM NRN MO
INTO W CENT IL...AHEAD OF OUTFLOW BOUNDARY. AS CLOUDS CONT TO THIN
ACROSS CENT IL...INSTABILITY SHOULD CONT TO INCREASE AS THERE IS
STILL PLENTY OF TIME FOR HEATING ESPECIALLY W CENT AREAS.  WITH
PLENTY OF LOW LEVEL MOISTURE IN PLACE AND MID LEVEL S/W TROF ALSO
MOVING INTO AREA...ADDITIONAL TSRA DEVELOPEMENT STILL LOOKS
LIKELY... ESPECIALLY ALONG AND SOUTH OF OUTFLOW BOUNDARY. THIS WILL
NEED TO BE MONITORED UP TO PRESS TIME.

BEYOND THE FIRST PERIOD...UPPER LEVEL RIDGING BUILDS IN BEHIND
AFORMENTIONED S/W AND S/W'S PROGRESSING ACROSS SRN CANADA BEGIN TO
FLATTEN RIDGE AND FLOW BECOMES MORE ZONAL ACROSS THE NRN US BY TUES.
CURRENT FRNT INTO IA WILL SHIFT S OF ILX CWA BY 12Z SUN. THIS SHOULD
DRY MOST OF AREA OUT FOR SUN AS IT STALLS AGAIN ACROSS CENT MO INTO
SRN IL. NEXT SYSTEM PULLS INTO PLAINS BY MONDAY MORN. STRONG WAA AS
30-40KT LLJ FEEDS INTO ERN IA BY 12Z OVER TOP OF LINGERING FRNT INTO
MO. SHOULD MCS DEVELOP INTO ERN IA...IT SHOULD DROP SE AND DIE INTO
CENT IL MON MORN. WILL CONSIDER ADDITION OF SMALL POPS MON MORN FOR
ESPECIALLY THE NORTH.

BEYOND THIS PERIOD...AREA SHOULD BE INFUENCED BY NRN EDGE OF UPPER
LVL RIDGING.

PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 067/086 066/089 069 36610
PIA BB 066/086 065/089 069 36410
DEC BB 067/086 066/089 069 36610
CMI BB 066/085 064/087 068 36610
MTO BB 067/085 065/087 068 36610
LWV BB 069/086 067/090 069 36610

.ILX...NONE.

FRIEDERS

In the hours before

Local storm report, Aug 26, 7:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
735 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    MARIETTA                  IL   1.75 INCH HAIL
08/26/00   FULTON                         REPORTED BY CO-OP OBSERVER

TNF
Local storm report, Aug 26, 8:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
827 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0756 PM    1 W LEWISTOWN             IL   .75 INCH HAIL
08/26/00   FULTON

TNF

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:00 PM CDTSevere Thunderstorm WarningILXFulton75 min
Aug 26, 7:59 PM CDTSevere Thunderstorm WarningILXDeWitt46 min
Aug 26, 8:03 PM CDTSevere Thunderstorm WarningILXMason57 min
Aug 26, 8:45 PM CDTSevere Thunderstorm WarningILXPiatt60 min
Aug 26, 9:15 PM CDTSevere Thunderstorm WarningILXSangamon75 min
Aug 26, 9:25 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie65 min
Aug 26, 9:45 PM CDTTornado WarningILXColes, Douglas, Moultrie45 min
Aug 26, 10:13 PM CDTSevere Thunderstorm WarningILXPiatt32 min
Aug 26, 10:25 PM CDTSevere Thunderstorm WarningILXDouglas65 min
Aug 26, 10:26 PM CDTTornado WarningILXColes49 min
Aug 26, 11:15 PM CDTSevere Thunderstorm WarningILXColes, Cumberland60 min
Aug 26, 11:36 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper69 min
Aug 27, 12:02 AM CDTSevere Thunderstorm WarningILXLawrence43 min
Aug 27, 12:29 AM CDTSevere Thunderstorm WarningILXClay, Richland61 min
Aug 27, 4:51 AM CDTSevere Thunderstorm WarningILXClay24 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.